Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Wire  Bored?

Author Topic: Welbutrin XL  (Read 100 times)

0 Members and 1 Guest are viewing this topic.

Offline Blake

  • Newbie
  • *
  • Posts: 6
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Welbutrin XL
« on: June 12, 2014, 08:56:44 PM »
What is your experience with this med ? I know that meds can effect everyone differently but I want to hear about it.. I was on it 9 yrs ago and I think it worked. Don't really remember though. Then last yr I was on it for a month and it made me feel worse,made my anxiety panic attacks worse....so stopped it. Started with my issues again and a new doctor told me to start Wellbutrin XL 150mg .....I am so nervous ....I am against meds but I really don't want to live my life in worry anymore.

Did it make you gain weight?? Another downfall of meds. :(
Bookmark and Share

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 722
  • Country: us
  • Rec's: 21
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Welbutrin XL
« Reply #1 on: June 12, 2014, 09:35:34 PM »
Hello Blake...  Welcome to Anxiety Zone!  My name is Chuck, and I am one of the Global Moderators here on the site.

You are now a member of our community, where you will find support and advice from other members in similar situations.   It's always nice to find someone else who understands, and to know you're not alone.

We have sections in the forum that address specific concerns, so feel free to post or start a new topic in the section that best fits your situation.  Feel free to explore the rest of the forum.  You may find the other topics helpful, and you may be able to offer advice or support to someone else.

We also have a chat room for members over the age of 18.  Once you have made three meaningful posts, you will be allowed access to the chat room.

Blake, if your primary problem is that of anxiety/panic attacks, Wellbutrin (Bupropion) may not be a good first choice anti-depressant.  Wellbutrin is considered the most stimulating of the anti-depressants which is fine for those that suffer depression, but not so great for anxiety disorders.  A plus for Wellbutrin is that it does not cause weight gain or sexual dysfunction as many of the selective serotonin reuptake inhibitors (SSRI) do.

Most individuals that I know that have a anxiety disorder, are on a SSRI anti-depressant such as Celexa, Lexapro, or Zoloft, to name a few.

Just so you will know, when starting any anti-depressant, it is not uncommon to have start-up side effects, and this can include a temporary increase in anxiety and/or the severity of panic attacks.  When they do occur, these start-up side effects usually last only a few weeks, and then diminish rapidly.

Again, welcome to Anxiety Zone, Blake.  The very best to you!...  Chuck :grinning-smiley-003:
Bookmark and Share

Offline Blake

  • Newbie
  • *
  • Posts: 6
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Welbutrin XL
« Reply #2 on: June 12, 2014, 11:19:37 PM »
See that's the problem. I feel it's anxiety but because I sleep a lot no motivation take things personally cry easy that it maybe depression causing my fear that is causing my anxiety panic attacks.

I am just so confused cause how do you know

I was on Wellbutrin after my last daughters birth 9 yrs ago. Then after 2 yrs. weaned off. Then celexa for a few months a couple yrs later after a bad panic attack and then weaned off after a yr
Sept 2013 I was put on Wellbutrin cause of a really bad emotional panic attack. Then it really messed me up and we stopped
Brings us to today. I finally found a doctor I feel comfortable with. Spoke with him two times and he right away said start with Wellbutrin xl 150 mg and we go from there

If I sound all over the map with this it's because I  am. I am lost and need to get to the bottom if this and figure out what is happening to me

I am suppose to start it tomorrow but I am afraid to :(  but I guess I have to start somewhere

Maybe I am depressed. Just have no energy. Up all night. Sleep all day and really don't want to do anything   I guess that's a form of depression

Sorry for rambling
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3968
  • Country: au
  • Rec's: 91
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Welbutrin XL
« Reply #3 on: June 13, 2014, 12:25:03 AM »
Maybe I am depressed. Just have no energy. Up all night. Sleep all day and really don't want to do anything   I guess that's a form of depression

You may be. It is possible to be both depressed and anxious. Many are. The two groups of disorders underpinned by the same biological deficits.

One of the problems with antidepressants is that that how we react to them can change each time we begin taking them. It is not unusual for the initial side-effects to be different, or more severe the second time we start taking one. The dose required to achieve previous levels of control may also need to be higher.

Unfortunately, there is no way of predicting how you will react this time. You will only know by trying Wellbutrin again.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Online Never-Quit

  • Pay It Forward ! and Be a Blessing to others !
  • Hero Member
  • *****
  • Posts: 527
  • Country: us
  • Rec's: 9
  • Gender: Male
  • Mood: Happy
    Happy
  • Overcomer by God's Grace- Panic/Anxiety/OCD
    • Poke This Member
Re: Welbutrin XL
« Reply #4 on: June 13, 2014, 01:05:37 AM »

I was on Wellbutrin after my last daughters birth 9 yrs ago. Then after 2 yrs. weaned off. Then celexa for a few months a couple yrs later after a bad panic attack and then weaned off after a yr



I really agree with Chuck - having been on Wellbutrin and many other antidepressants - I noticed above you mentioned you had used Celexa in the past.  My personal experience has been that Celexa or Lexapro are both quick acting and had the fewest side-effects for me, and was very effective against anxiety and depression.

If Wellbutrin makes you to edgy, you might want to speak to your Dr. about re-starting Celexa, which I found to be much for effective for Anxiety.  Just a thought...  :action-smiley-065:

You are making good progress by speaking with your doctor and there are many people on the this forum that provide their experiences and support  :action-smiley-065:

Let us know how you progress ...
Bookmark and Share
Never, never, never give up. -Winston Churchill

“You can’t live a perfect day without doing something for someone who will never be able to repay you."   ~ John Wooden

Tags:
 

Related Topics

  Subject / Started by Replies Last post
3 Replies
887 Views
Last post June 21, 2009, 10:14:07 AM
by Jehepe
1 Replies
844 Views
Last post June 16, 2010, 11:54:32 PM
by Door
7 Replies
1227 Views
Last post August 28, 2011, 11:12:16 PM
by WiSp
4 Replies
325 Views
Last post August 08, 2013, 10:36:03 AM
by Suzieqq